Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Frequent drop in sodium levels causing confusion, imbalance, has fluctuating BP. Any ideas?

My Mother has been in the E.R six times in the past five months with low sodium , 3 of witch turned into hostpital stays, she is in the hostpital now, S nt V s Portland Oregon. Her lowest level wae 106. When her sodium drops she becomes confused and sometimes has falls. My mother is 76 years old has had many mini strokes over the past six months. we have been to two different hostpitals, they have run the normal tests and procedurs and cannot find an answer. I will say Sn t V s is lookiing deeper into the possibilites witch is nice.I would like to know of any rare cases of elderly haveing crazy drops in their sodium levels that are not easely explained. Her blood pressure sometimes goes crazy off the charts, uncontrolable even with medication changes, and when her sodium drops she falls when she gets up from bed,but not rite away, after she has been up for a couple of min. My Mother is at her witts end this is very difficult for her. Something is being overlooked, please any ideas or past cases would be so much appreciated. Thank you Corey Thelin
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Low sodium may mean - relative excess of water (Dilutional Hyponatremia), rather than real reduction of sodium itself... This is Syndrome of Inappropriate Anti Diuretic Hormone (SIADH)
Drugs are likely to be the most common cause
Strokes could / Tumours (cancer) especially from the lung....could
More investigations will be in need - Nephrologist can help...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor